I am on a Fentynal patch for pain due to other issues. It seems that lately I have been having migraines on the day after I change my patch, which is every three days. I was wondering if anyone else experiences this. Thanks....
Nancy Harris Bonk37
December 26, 2014
I'm afraid narcotics/opioids are not the best choice for migraine pain. Pain relievers mask migraine pain, they don't stop the migraine process and stopping an attack is, or should be the goal of a migraine management plan. Having said that, it's important that we talk to our doctor about discontinuing medications such as Fioricet to try and avoid potential withdrawal.
In fact if we take pain medications (whether they are over-the-counter or prescription) and/ or migraine medications more than two to three days a week we run the real risk of getting medication overuse headache or moh, which was formerly called rebound. If we have moh our migraines will be more difficult to treat and we can end up in a daily cycle of pain that is hard to break. Let me share information how we can avoid moh; https://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.
September 23, 2015
Thought I'd weigh in on this subject. I believe that narcotics/opioid meds are a trigger for my migraines. Gall bladder surgery in 2010, 3 days in the hospital =3 days of migraine. Luckily, the Imitrex was readily available in injection form. Godsend! Since then I've had 3 occasions when oxycodone or percocet were prescribed. Had to stop those meds because, in all cases, they triggered migraines.